Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Boston/Norton, MA

August 7, 2014Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2014, 1:48 PM EDT for Cheshire County, New Hampshire. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2014, 1:48 PM EDT (17:48 UTC)
Expired
Aug 7, 2014, 2:30 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Cheshire County, NH

The radar

The Albany radar (KENX), 155 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:08 PM EDTHAIL 1.75Walpole, NH
Aug 7, 2:13 PM EDTHAIL 1Walpole, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS51 KBOX 071748
SVRBOX
NHC005-071830-
/O.NEW.KBOX.SV.W.0087.140807T1748Z-140807T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 230 PM EDT

* AT 148 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  BELLOWS FALLS...AND WAS MOVING EAST AT 35 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  BELLOWS FALLS...WALPOLE...ALSTEAD...STODDARD...HARRISVILLE...
  GILSUM...MARLOW...SURRY...NELSON...SULLIVAN...WESTMINSTER STATION
  AND HADLEY FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4313 7218 4313 7205 4295 7208 4307 7244
      4312 7244 4314 7246 4316 7245 4316 7243
      4313 7243 4313 7237 4316 7237 4315 7233
      4316 7233 4318 7216
TIME...MOT...LOC 1748Z 288DEG 41KT 4315 7238 
$$

FRANK
1 follow-up statement
751 
WWUS51 KBOX 071810
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT THU AUG 7 2014

NHC005-071830-
/O.CON.KBOX.SV.W.0087.000000T0000Z-140807T1830Z/
CHESHIRE NH-
210 PM EDT THU AUG 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN CHESHIRE COUNTY...

AT 210 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
WALPOLE...OR NEAR BELLOWS FALLS...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
BELLOWS FALLS...WALPOLE...ALSTEAD...GILSUM...MARLOW...SURRY...
SULLIVAN...WESTMINSTER STATION AND HADLEY FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4310 7223 4306 7223 4299 7221 4307 7244
      4312 7244 4314 7246 4316 7245 4316 7243
      4313 7243 4313 7237 4316 7237 4315 7233
      4316 7233 4316 7225
TIME...MOT...LOC 1810Z 342DEG 13KT 4307 7239 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:23 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 7, 10:23 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1023 AM EDT THU AUG 7 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY
BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS.
HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 AM UPDATE...

OVERALL TREND IN THE FORECAST REMAINS ON TRACK FOR THIS MORNING.
POTENT SHORTWAVE CONTINUES TO MOVE ACROSS UPSTATE NY AND INTO PA
AND WESTERN MA. THIS SHORTWAVE WILL BE THE DRIVING FACTOR FOR ANY
CONVECTION LATE THIS MORNING INTO THE AFTERNOON HOURS. LAPSE
RATES ARE STARTING TO STEEPEN AND ONCE WE REACH CLOSER TO THE
HEATING OF THE DAY EXPECT DIURNAL CU TO DEVELOP. LATEST VIS
SATELLITE DOES SHOW SOME ACROSS UPSTATE NY AND INTO VT...AND THIS
SHOULD SPREAD SOUTH AND EASTWARD THROUGHOUT THE DAY. BECAUSE OF
THE NW FLOW THINKING IS THAT EASTER MASS AND RI HAVE THE BEST SHOT
TO SEE MORE WIDESPREAD CONVECTION ESPECIALLY SINCE THEY ARE
CURRENTLY AT FULL SUNSHINE. STORM INITIATION SHOULD BE BETWEEN 11
AM AND 1 PM WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN
THREATS. CANNOT RULE OUT THE POSSIBILITY OF A FEW SEVERE STORMS
FROM THIS ANOMALOUS COLD POOL ALOFT.

PREVIOUS DISCUSSION...

POSITIVELY-TILTED TROUGH PREVAILS ACROSS THE NE-CONUS THROUGH WHICH
A STRONG IMPULSE DRAGS H5 -18C AIR SOUTHWARD /-3 TO -4 STANDARD
DEVIATIONS...ANOMALOUSLY COLD!/ WHILE YIELDING ENHANCED ASCENT
ACROSS THE REGION. SUBSEQUENT STRONG LIFT WITHIN AN UNSTABLE
ENVIRONMENT WILL YIELD SCATTERED STRONG TO POTENTIALLY SEVERE STORMS
ACROSS S NEW ENGLAND MUCH OF THE DAY.

EVALUATING FOR CONVECTION...PUSH OF COLD AIR S PARENT WITH MID-LEVEL
DRYING WILL YIELD CONDITIONALLY UNSTABLE H5-7 LAPSE RATES AROUND
7C/KM. AS THE BOUNDARY-LAYER MIXES DRY-ADIABATICALLY UP TO H7...
SURFACE-BASED INSTABILITY GROWS TO AROUND 1000 J/KG. WHILE CAPE-
PROFILES ARE THIN AS EVIDENCED BY NCAPE VALUES BELOW 0.1...ALSO AN
INDICATION OF WEAK PARTICLE ACCELERATIONS...A SIGNIFICANT MAGNITUDE
OF INSTABILITY WITHIN THE CAPE PROFILE LIES WITHIN THE BETTER HAIL
GROWTH ZONE OF -10 TO -30C ON THE ORDER OF SEVERAL HUNDRED J/KG. SO
WHILE UPDRAFTS MAY NOT SUSTAIN FOR LONG PERIODS OF TIME...THEIR
VERTICAL EXTENT WILL LIKELY YIELD HAIL WITHIN THE ANOMALOUSLY COLD-
AIR ALOFT.

AFOREMENTIONED MID-LEVEL DRYING WILL ALSO PROMOTE EVAPORATION AND
LOWERING OF FREEZING LEVEL HEIGHTS DOWN TO THE WET-BULB-ZERO WHICH
RANGES AROUND 7-8 KFT. AS UPDRAFTS PREVAIL...SUBSEQUENT EVAPORATIVE
COOLING THROUGH THE COLUMN WILL YIELD HIGHER DENSITY AIR WITH
NEGATIVE BUOYANCY THAT WILL LIKELY ACCELERATE TOWARDS THE SURFACE
RESULTING IN STRONG DOWNDRAFTS. DCAPE VALUES DERIVED FROM THE
07.0Z NAM/GFS MODEL SUITE AVERAGE AROUND 1000 J/KG IN SOME
LOCATIONS. ALSO WORTHY OF KEEPING IN MIND AN INCREASE IN THE
ATMOSPHERIC WIND PROFILE AHEAD OF THE AFOREMENTIONED STRONG
IMPULSE WHICH WILL LIKELY BE DRAGGED DOWN TO THE SURFACE.

SO TAKING THE DISCUSSION ABOVE IN PERSPECTIVE...EXPECTING AN ACTIVE
DAY OF WEATHER BEGINNING IMMEDIATELY AFTER SUNRISE CONTINUING
THROUGH THE AFTERNOON. GREATEST CONFIDENCE WITH WRF-MODEL SOLUTIONS
AND BELIEVE THE GREATEST THREAT WILL BE ACROSS S/E PORTIONS OF NEW
ENGLAND WHERE DAYTIME HEATING AND BUOYANCY/INSTABILITY IS LIKELY TO
BE GREATEST. PRESENT WAVE OF FOCUS MOVING INTO THE E GREAT LAKES /
UPSTATE NY IS LIKELY TO REACH N/W PORTIONS OF NEW ENGLAND TOO EARLY
FOR DAYTIME HEATING TO BE FULLY EFFECTIVE.

WILL CONTINUE WITH FORECAST WORDING OF SMALL HAIL AND GUSTY WINDS.
YES...STORMS CAN BECOME POTENTIALLY SEVERE SO LONG AS ENOUGH HEAT
AND INSTABILITY IS PRESENT WITHIN THE UNSTABLE ENVIRONMENT TO
SUSTAIN MOISTURE THROUGH THE UPDRAFT IN THE BETTER HAIL GROWTH
ZONES. AGAIN...FEEL SUCH POSSIBILITIES WILL EXIST FOR S/E PORTIONS
OF NEW ENGLAND WHERE DAYTIME HEATING IS LIKELY TO BE THE GREATEST
AND THERE IS ALSO THE POTENTIAL INTERACTION WITH AN ONSHORE SEA-
BREEZE. OTHERWISE...MUCH OF THE ACTIVITY BASED ON THE CONVECTIVE
SCHEMES DISCUSSED ABOVE WILL LIKELY BE PULSE-TYPE CONVECTION IN
WHERE WHAT GOES UP WILL QUICKLY COME DOWN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...

ACTIVITY CONCLUDES WITH SUNSET. HIGH PRESSURE BEGINS TO BUILD FROM
THE W AS THE MID- TO UPPER-LEVEL TROUGH EXITS THE REGION. ANTICIPATE
MOSTLY CLEAR CONDITIONS WITH A SUSTAINED LIGHT NW-FLOW PREVAILED BY
A LINGERING SURFACE PRESSURE GRADIENT ACROSS THE REGION. FOR THOSE
LOCATIONS WHICH CAN BECOME SHELTERED FROM THE WIND AND EFFECTIVELY
RADIATE OUT...LOWS INTO THE UPPER-40S WILL BE POSSIBLE /THIS DURING
THE PEAK OF SUMMER WHEN LOWS ARE NORMALLY AROUND THE LOW-60S/. MUCH
OF THE REMAINING REGION WILL EXPERIENCE LOW TEMPERATURES BY SUNRISE
FRIDAY RANGING AROUND THE MID-50S. SINCE WHEN DID EARLY AUGUST
BECOME LATE SEPTEMBER?

FRIDAY...

DESPITE CYCLONIC FLOW ACROSS THE REGION THROUGH WHICH THURSDAY/S
IMPULSE LINGERS PARENT WITH A WEAK MID- TO UPPER-LEVEL JET STREAK...
FEEL THE FOCUS OF ANY WEATHER WILL BE ALONG THE N/W-FACING SLOPES OF
HIGHER TERRAIN...OTHERWISE EXPECTING A DRY AND QUIET WEATHER DAY
WITH THE PRESENCE OF SCATTERED-BROKEN DIURNAL CUMULUS. +10C H85 AIR
ACROSS THE REGION WILL MAKE FOR SEASONABLE TEMPERATURES WITH HIGHS
AROUND THE UPPER-70S UNDER BREEZY NW-FLOW /SUBSEQUENT OF BOUNDARY-
LAYER MIX-DOWN OF FASTER MOMENTUM TO THE SURFACE/.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCES...

07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE
LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK.  THE BIGGEST
ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT
WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW
AMPLIFIED THE FLOW WILL BE BY THIS POINT.  WHILE THERE IS AGREEMENT
THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL
OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO
BE WORKED OUT.

OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH
H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE
REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS.  THE
OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF
THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO
THE S.  THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX
AND NEAR SEASONABLE TEMPERATURES.

DETAILS...

FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF
ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING.  THIS
WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS
FROM PEAK HEATING.  THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE
THROUGH THE NIGHT.  WITH THIS CLEARING AND A SLACKENING PRES
GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY
COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS.

SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA
THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT.  H85 TEMPS AROUND
+12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER
SIDE OF 80 DEGREES.  COOLER NEAR THE COAST WITH SEA BREEZES THANKS
TO A WEAK PRES GRADIENT.  OVERNIGHT MINS FALL BACK INTO THE LOW 50S
IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES.  DWPTS MAINLY
IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY.

TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE
E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY.  A COLD
FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS
AROUND THE GREAT LAKES.  AT THIS POINT IT DOES APPEAR ENOUGH
SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A
MOSTLY DRY FORECAST.  HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE
NORMAL.

WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE
REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE
GREAT LAKES REGION.    THE GFS IS THE MOST AMPLIFIED AND CARRIES A
SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD
FRONT THROUGH EARLY WED.  WILL PUT MORE WEIGHT ON THE ECMWF GIVEN
ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES.
THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE
POSSIBILITY OF A RETURN OF DRY WX BY THU.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...HIGH CONFIDENCE.

VFR DOMINATES FOR MOST OF THE DAY. HOWEVER...PERIOD -SHRA AND SOME
TSRA POSSIBLE BEGINNING LATE MORNING AND CONTINUING INTO THE
EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB
WINDS AND POSSIBLY EVEN SMALL HAIL.

ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW-
WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE
WINDS OVERNIGHT.

INTO FRIDAY...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW-
FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE N/W
INTERIOR NEW ENGLAND TERMINALS.

KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE TIMING IN
QUESTION...MAYBE 16-17Z...AND MAY NOT HOLD FOR FULL DAY.
ALSO...COULD SEE AFTERNOON SHRA/TSRA AT TERMINAL.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

HIGH CONFIDENCE.

MAINLY VFR WITH GENERALLY QUIET WEATHER.  LOW CHANCE FOR LATE NIGHT
FOG BY MON NIGHT ESPECIALLY.  SEA BREEZES LIKELY EACH DAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE.

SMALL CRAFT ADVISORIES HAVE CONCLUDED AS SWELL CONSEQUENTIAL OF
BERTHA DIMINISHES. MAIN CONCERN TODAY IS FOR THE POTENTIAL OF
SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY
ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH
GALE FORCE WINDS AND FREQUENT LIGHTNING.

WEATHER WILL TURN QUIET DURING THE OVERNIGHT PERIOD AND CONTINUE
INTO FRIDAY UNDER NW-WINDS. TRANQUIL BOATING WEATHER AS SEAS WILL
REMAIN BELOW 5 FEET.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE.

HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER
THROUGH MONDAY.  WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY
THRESHOLDS THROUGH THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...DUNTEN/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...DOODY
AVIATION...DOODY/SIPPRELL
MARINE...DOODY/SIPPRELL
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT THU AUG 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 7, 1:21 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT THU AUG 7 2014

MAZ004-071800-
NORTHERN WORCESTER-
121 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTHEASTERN WORCESTER COUNTY...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HUBBARDSTON...OR 9 MILES WEST OF
LEOMINSTER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...GARDNER...CLINTON...LUNENBURG...LANCASTER...
TEMPLETON...STERLING...WESTMINSTER...BOLTON...HUBBARDSTON...PRINCETON
AND BERLIN.

LAT...LON 4247 7205 4255 7204 4257 7171 4239 7164
TIME...MOT...LOC 1721Z 276DEG 18KT 4249 7196

FRANK
Special weather statement, Aug 7, 1:26 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT THU AUG 7 2014

MAZ018-019-071815-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
126 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL PLYMOUTH COUNTY
COUNTIES...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HALIFAX...OR NEAR BRIDGEWATER...MOVING EAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MIDDLEBOROUGH...DUXBURY...EAST
BRIDGEWATER...KINGSTON...CARVER...HALIFAX AND PLYMPTON.

LAT...LON 4198 7099 4201 7097 4201 7060 4200 7063
      4195 7066 4195 7058 4193 7054 4186 7053
TIME...MOT...LOC 1726Z 276DEG 18KT 4201 7089

FRANK
Special weather statement, Aug 7, 1:32 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT THU AUG 7 2014

MAZ004-005-026-071815-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-
132 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN WORCESTER AND
NORTH CENTRAL MIDDLESEX COUNTIES COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GARDNER...OR 7 MILES WEST OF FITCHBURG...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...GARDNER...GROTON...WINCHENDON...LUNENBURG...
LITTLETON...LANCASTER...TEMPLETON...STERLING...AYER...WESTMINSTER...
SHIRLEY...STOW...HARVARD...ASHBURNHAM...BOXBOROUGH...BOLTON...
HUBBARDSTON AND PRINCETON.

LAT...LON 4255 7205 4263 7202 4260 7152 4241 7153
TIME...MOT...LOC 1732Z 276DEG 18KT 4258 7195

FRANK
Special weather statement, Aug 7, 1:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT THU AUG 7 2014

MAZ004-005-026-NHZ011-012-015-071830-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-CHESHIRE-EASTERN HILLSBOROUGH-WESTERN AND CENTRAL
HILLSBOROUGH-
139 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN
MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MILFORD...OR NEAR MERRIMACK...MOVING EAST AT
45 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...JAFFREY...WESTFORD...MILFORD...PEPPERELL...
TYNGSBOROUGH...AMHERST...GROTON...WINCHENDON...TOWNSEND...HOLLIS...
PETERBOROUGH...ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE...
WILTON...DUNSTABLE AND ASHBY.

LAT...LON 4287 7151 4262 7142 4268 7203 4288 7202
TIME...MOT...LOC 1738Z 289DEG 41KT 4280 7163

FRANK
Special weather statement, Aug 7, 1:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT THU AUG 7 2014

MAZ015-016-019-071815-
SUFFOLK-EASTERN PLYMOUTH-EASTERN NORFOLK-
140 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTH CENTRAL PLYMOUTH...
CENTRAL SUFFOLK...SOUTHEASTERN MIDDLESEX AND NORTHEASTERN NORFOLK
COUNTIES COUNTIES...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HINGHAM...OR NEAR WEYMOUTH...MOVING EAST AT
30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...WEYMOUTH...BRAINTREE...MILTON...
MARSHFIELD...HINGHAM...SCITUATE...WINTHROP...NORWELL...HULL AND
COHASSET.

LAT...LON 4228 7111 4239 7107 4237 7097 4237 7105
      4234 7104 4235 7095 4233 7105 4230 7105
      4233 7095 4228 7102 4226 7085 4229 7094
      4230 7093 4231 7089 4224 7077 4226 7077
      4225 7076 4214 7069
TIME...MOT...LOC 1740Z 289DEG 41KT 4227 7091

FRANK
Special weather statement, Aug 7, 1:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT THU AUG 7 2014

NHZ011-015-071815-
CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
146 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN HILLSBOROUGH AND
NORTHEASTERN CHESHIRE COUNTIES COUNTIES...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLOWS FALLS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...WALPOLE...ANTRIM...ALSTEAD...DEERING...HANCOCK...
BENNINGTON...STODDARD...GILSUM...MARLOW...NELSON...SULLIVAN...WINDSOR
AND HADLEY FIELD.

LAT...LON 4316 7189 4315 7188 4295 7195 4310 7243
      4315 7246 4316 7245 4316 7243 4313 7243
      4313 7237 4316 7237 4318 7216 4313 7218
      4313 7204 4316 7202 4318 7204
TIME...MOT...LOC 1746Z 289DEG 41KT 4315 7239

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:39 PM EDTSpecial Weather StatementBOXHillsborough51 min
Aug 7, 1:46 PM EDTSpecial Weather StatementBOXCheshire29 min
Aug 7, 2:17 PM EDTSevere Thunderstorm WarningBOXCheshire43 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningBOXHillsborough47 min
Aug 7, 6:10 PM EDTSpecial Weather StatementBOXHillsborough50 min
Aug 7, 6:24 PM EDTSpecial Weather StatementBOXHillsborough51 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.